MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 03/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient had peritonitis while she was at the hospital not that long ago.Additional information was obtained through follow-up with the patient's peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6) 2025 due to abdominal pain.The patient was admitted to the hospital with a diagnosis of peritonitis.Pd cultures were obtained.The patient was initiated on antibiotic therapy with intraperitoneal (ip) cefepime (dose unknown) daily until (b)(6) 2025.The pd cultures resulted positive for pseudomonas aeruginosa.The patient was discharged on (b)(6) 2025.The patient is continuing with the antibiotic therapy during recovery.The cause of the peritonitis was determined to be the cap falling off the pd catheter some time shortly prior to the hospitalization.No further information was provided.
 
Additional Manufacturer Narrative
Clinical investigation: there is a temporal and possible causal relationship between peritoneal dialysis and utilization of the sterile stay safe cap and the patient event of peritonitis with hospitalization.The cause of the peritonitis was attributed to the sterile stay safe cap falling off shortly prior to the peritonitis diagnosis.The reason for the cap falling off was not reported, however; there was no allegation of a defect reported.Additionally, the patient did not report any issues with the cap.The liberty select cycler user¿s guide instructs: check that the new sterile stay¿safe cap is securely attached to your catheter extension set before removing it from the stay¿safe organizer.Pseudomonas, the organism which caused the patient¿s peritonitis, is widely distributed in the living environment and easily forms a biofilm in the pd catheter.Pseudomonas aeruginosa can be isolated from skin, mucous membranes and feces as well as in wet places such as showers, sinks, hot tubs, and swimming pools.Although no allegation of a defect was reported and no sample was evaluated for this event, the sterile stay safe cap cannot be excluded as causing or contributing to the patient¿s event of peritonitis.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius sterile stay safe caps shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient had peritonitis while she was at the hospital not that long ago.Additional information was obtained through follow-up with the patient¿s peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6) 2025 due to abdominal pain.The patient was admitted to the hospital with a diagnosis of peritonitis.Pd cultures were obtained.The patient was initiated on antibiotic therapy with intraperitoneal (ip) cefepime (dose unknown) daily until (b)(6) 2025.The pd cultures resulted positive for pseudomonas aeruginosa.The patient was discharged on (b)(6) 2025.The patient is continuing with the antibiotic therapy during recovery.The cause of the peritonitis was determined to be the cap falling off the pd catheter some time shortly prior to the hospitalization.No further information was provided.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key21839642
Report Number0008030665-2025-00853
Device Sequence Number7851887
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale